Vyvanse is one of the most effective medications for treating both adults and children with ADHD. Many users report benefits from Vyvanse that go well beyond the increased focus it provides. Unfortunately, as with any medication, there are also some negative side effects associated with taking Vyvanse regularly.

Tolerance to the effects of Vyvanse builds up over time and leads to a crash in your energy levels, concentration, and overall mental stimulation once the effects wear off. Fortunately, as you continue to take Vyvanse on a regular basis, you will experience less of a crash as your body becomes accustomed to it.

This article will explain what a Vyvanse crash feels like, how long it takes to go away after taking Vyvanse, and ways to avoid or shorten the length of the crash if you take your dose earlier in the day.

What is a Vyvanse crash?

A crash is often used to describe a sudden drop in energy levels, feelings of fatigue, and a reduced ability to focus. This can happen as a result of taking certain medications, including stimulants like Vyvanse that are used to treat ADHD.

The Vyvanse crash is the point at which the stimulant effects of the medication wear off and you experience decreased energy, concentration, and mental stimulation. The crash is often the result of the “rebound” effect that occurs when you stop taking the medication and your body begins to return to a normal state.

See also  Why Is Vyvanse so Expensive with Insurance?

How long does the Vyvanse crash last?

Although the exact duration of a Vyvanse crash will vary from person to person, most users report that it lasts between six and eight hours. This means that you are likely to experience a Vyvanse crash somewhere between the hours of 2 p.m. and 10 p.m. if you take your dose at 12 p.m.

If you take your Vyvanse dose closer to 6 a.m., you are more likely to experience a crash earlier in the day. If you take your Vyvanse dose closer to 10 p.m., you are more likely to experience a crash later in the day.

When the effects of Vyvanse begin to wear off, you will likely notice a decrease in energy levels, reduced mental stimulation, and a reduced ability to focus.

Strategies to avoid the Vyvanse crash


  • Taking your dose later in the day: If you are experiencing a Vyvanse crash and you want it to go away as soon as possible, you can choose to take your dose later in the day. Taking your Vyvanse dose later in the day will allow it to build up in your blood stream and reach maximum effectiveness later in the day when you are likely to need it most.
  • Taking your dose earlier in the day: Alternatively, you can also choose to take your Vyvanse dose earlier in the day. Taking your dose earlier in the day means that it will wear off earlier and you will experience less of a crash. However, it also means that you will have less of the benefits of Vyvanse for a shorter period of time.
See also  Can Vyvanse Cause Tinnitus?

Shortening the length of the Vyvanse crash

  • Taking smaller doses more frequently: If you find that you are experiencing a Vyvanse crash, you can try to shorten the length of the crash by taking smaller doses more frequently. This can help reduce the risk of experiencing a crash as you are less likely to exceed your body’s tolerance to the medication.
  • Increasing your dose: Alternatively, you can also choose to increase your dose to shorten the length of the crash. You should be careful with this approach, as increasing your dose too much can cause you to exceed your body’s tolerance to the medication.
  • Switching to a different medication: If you find that you are experiencing a Vyvanse crash every day, you might want to consider switching medications. Different people respond to different medications in different ways, and you might find that another medication works better for you.

Conclusion

The Vyvanse crash is a side effect that is experienced by many people who take Vyvanse regularly. The crash is likely to be experienced when the effects of Vyvanse begin to wear off and your body returns to a normal state.

Fortunately, the length of the crash can be reduced by taking your dose earlier in the day or switching to a smaller dose more frequently.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.